Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Methadone withdrawal DAY 5...

I have been on methadone since 1997 w/ a year break in 2003. But I have been on methadone for 10 years straight now, starting at 80mg in the beginning slowly going down over the years to 17mg. I picked up my last 6 take homes from the clinic I transferred to & told them I would not be back. I broke those (6) 17mg doses into 18 doses of approx. 5.5mg each then on the last 5.5mg bottle I had I filled it w/ water & took 2mg/day for about 1 week. Surprisingly the watered down 2mg dose did not bring on much withdrawal to speak of, so I quit exactly 5 days ago. The first day was so/so the 2nd & 3rd were basically where I entered Dantes Inferno, I think I am currently in level 7 of this inferno on day 5. The worst is the insufferable insomnia, restless legs & cramps (my stomach currently feels like it has been tied into some maniacal fishermens knot). I have been taking valerian root extract to help sleep witch works for about 20 mins. I have also tried Unisom which only worked on night #1, useless now. I also have some clonipin (my wifes script) but that only seems to give me a hell of a hangover the next day, so I have quit using that too. Amazingly, I actually fell asleep on the couch today for about 2 hours, but of course the phone had to ring which promptly woke me up. I had a small appetite this a.m. for the first time in 5 days &  I ate an egg & 1 piece of toast (lightly buttered), which settled into my stomach, again, surprisingly. This is not the first time I  have done this so I know I can expect at least another 8 days before I can look forward to any considerable sleep. Man, I hope there are people on here that feel better than me & can offer some words of encouragement...w/ my stomach knotted, thanks for listening....Dutch
103 Responses
1551327 tn?1514049467
I will make this current because there are a few people who can relate to this....
Welcome to the forum :)
Avatar universal
Thanks for the welcome
1551327 tn?1514049467
I am sorry it is taking so long to get a response.  I have no experience with methadone so I cannot relate but keep checking back and someone will be a long to support.
1235186 tn?1549261219
COMMUNITY LEADER
Hello and welcome. Congrats on your taper, you have done extremely well with that. With that being said you have been on it a long time and it is going to take time to heal.
You can take Imodium for your stomach issues, make sure you stay hydrated that is very important.magnesium/potassium/calcium tabs,wrapping your legs in ace bandages, heating pads, warm blankets from the dryer,electric blanket, tonic water, highlands restful legs, Epsom salt baths, eat bananas,walking and moving around as much as possible All helpful for rls.
Drink protein shakes, eat a light diet,toast,rice,soups.
Time and more time.
Melatonin,   alteril, kava and sleepy time tea, time and more time.
Please try to be patient with the process of detox.
You are doing awesome.
Sending  encouragement, prayers, support,
Debbie
Avatar universal
Thanks so much Debbie, those r very kind words. My wife did a ton of research & stocked up on everything you mentioned. Amazingly pottasium caps seem to really help, better than I would have thought. I have been taking alot of vitamins & drinking electrolyte infused water, my wife is constantly giving me chamomile tea which helps too, & I even ate a little dinner tonight. The cramps have subsided a little but my leg cramps are killing & of course the insufferable insomnia. Thank sooooo much for the kind words it really helps!
4522800 tn?1470329434
Hello & Welcome..There are many if us that either Tapered or c/t from the Methadone..Some went to clinics to get off of other drugs and some got it prescribed for pain. I got the Hydo/Oxys prescribed back in the 90s..Then I used my pain excuse to get the Methadone prescribed because it seems like back in them days "One" Done was like taking 6 plus hydo & did the trick. I was up on a high dose for a very long time..The Government people came through and pulled people off the Dones that were used other then Cancer or coming off the big H..Well I got it again until I was going to have my Female surgery which is what started this whole opiate mess. I got down to 80mg and after the Surgery I got down to 60mg..Then we took the 60 & cut it to 30mgs No w/ds and all was good to go (I thought)..Well this is when the sshiit hit the fan. I was already running short all the time before but when we got that low it was Bad..So like a dumb ash I started to snort it with illegal adderral which means I do not have that ADHD..It was like a Prescription Crank High like back in the 70s-80s..I then would stay up all night..I would go to work and work hard and come home and get everything done inside and outside of my House all at once..I had to have it all done like Yesterday,,(Addict & Compulsive Behavior). I would take a Klon late, late at night or early morning to come down. This became a very bad vicious cycle..Like I was stuck on the Spin Cycle in the washing machine. For years I wanted to move on to the Dryer..I cried & cried and could not figure out why it was so darn scary to just walk away, like I have with Many other Substances that I have experienced in the past..OK well I finally had to go and get help..I had to c/t from all 3 drugs at the same time..I did not know how bad a c/t was from a Benzo until I joined here. The reason why I am sharing my story is so that you will know there is SO much to this..There are many parts of the Brain that are involved in what makes us crave for the pleasure to what Transmitters, Chems, Receptors etc., get so unbalanced or Damaged when using..I have learned what drug can hit what area of the Brain. You will also feel some different stages as you go through your detox. The Methadone does not like to let go to easy..BUT there are many things you can do to help..My Detox went on & on physically for many months and that was due to the Benzo too..Did not know that until I reached out to professionals about it. The Mental will come in & out like waves. SO I would say the Keep drinking LOTS of fluids..Get some Electrolyte powders to add to your water..Get Protein powder and blend with berries and some fruit..Berries are a great antioxidant. Get some good Vit/Min and start taking them Now..It does take TIME for the Brain and Body to readjust back from the removal of these Substances..There is so much more..Magnesium is a great one..There is so many things you can use for Anxiety, Sleep, RLS, and Energy..Just take this one step at a time..Keep in touch and let US ALL know how you are feeling OK?? We will be here cheering you on and giving you some tips all the way..
Bless

PS..I know you are going to think this sounds crazy and many people do until they have some time in behind there belt..I did not understand it either at first..BUT the Detox is the Easy Part..It is leaning to stay clean and live in ones own skin that takes the cake..This is talking from a addicts point. Hugs to you!! Be safe and keep on Trucking!! Get outside SUPPORT Too!!
Vickie
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.